[Acute generalized exanthematous pustulosis induced by drugs with low-digestive absorption: acarbose and nystatin].Ann Dermatol Venereol. 2003 Apr; 130(4):439-42.AD
Acarbose and nystatin are usually well-tolerated drugs because of their minimal intestinal absorption. We report herein two cases of acute generalized exanthematous pustulosis induced by these two molecules.
A 43 year-old man with a history of insulin-deficient diabetes was admitted to our department for a febrile generalized cutaneous pustular erythema, that had appeared 48 hours after acarbose (Glucor) introduction. Acarbose was discontinued and the eruption resolved in one week. A 29 year-old man developed a flexural erythema twenty four hours after nystatin (Mycostatin) treatment, progressing towards a febrile pustular erythroderma, with elevated neutrophilic and eosinophilic counts. The lesions regressed rapidly with topical steroid treatment. The patch tests performed a few months later with Mycostatin and nystatin were positive.
The clinical presentation of these two patients was typical of acute generalized exanthematous pustulosis, according to the EuroSCAR group criteria and acarbose and nystatin were the most likely factors that caused the disease according to the French unexpected or toxic drug reaction assessment. The minimal intestinal absorption of these two molecules explains their usual good tolerance. However, some cases of toxiderma have already been reported. There is the first described case of acute generalized exanthematous pustulosis with acarbose. Our two observations underline the possibility of severe toxiderma induced by low-absorbed and low-blood concentration molecules and focus on the need to take them in account in the toxiderma anamnesis.